Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Reno, NV

June 17, 2006

NWS Reno, NV issued this red flag warning at Jun 17, 2006, 1:51 PM PDT. It took effect at Jun 18, 2006, 3:57 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2006, 1:51 PM PDT (20:51 UTC)
In effect from
Jun 18, 2006, 3:57 AM PDT
Expired
Jun 18, 2006, 8:21 PM PDT
In force
16 hr
Issued by
NWS Reno, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 172051
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
151 PM PDT SAT JUN 17 2006

...RED FLAG WARNING FOR THE SIERRA FRONT AND FIRE WEATHER WATCH
FOR PARTS OF WESTERN NEVADA SUNDAY AFTERNOON AND EVENING FOR
GUSTY WINDS AND LOW HUMIDITY...

.AN UPPER TROUGH WILL INCREASE WINDS ALONG THE SIERRA FRONT AND
EASTWARD SUNDAY AFTERNOON AND EVENING. THE WINDS WILL COMBINE WITH
LOW HUMIDITY TO CREATE CRITICAL FIRE CONDITIONS.

NVZ450-181445-
/O.NEW.KREV.FW.W.0001.060618T2100Z-060619T0300Z/
WESTERN NEVADA SIERRA FRONT-
151 PM PDT SAT JUN 17 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY. 

RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT SUNDAY AFTERNOON.
WINDS WILL INCREASE FROM THE SOUTHWEST AND WEST WITH GUSTS TO 30
TO 35 MPH ESPECIALLY ALONG THE SIERRA FRONT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

NVZ453-181445-
/O.NEW.KREV.FW.A.0001.060618T2100Z-060619T0300Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
151 PM PDT SAT JUN 17 2006

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

HUMIDITY WILL DROP BELOW 15 PERCENT SUNDAY AFTERNOON. WINDS ARE
EXPECTED TO INCREASE FROM THE SOUTHWEST AND WEST WITH GUSTS TO 30
MPH AND LOCAL GUSTS TO 35 MPH POSSIBLE.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
4 follow-up statements
000 
WWUS85 KREV 181057
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
357 AM PDT SUN JUN 18 2006

...RED FLAG WARNING FOR THE SIERRA FRONT AND PARTS OF WESTERN
NEVADA THIS AFTERNOON AND EVENING FOR GUSTY WINDS AND LOW
HUMIDITY...

.A LOW PRESSURE TROUGH WILL INCREASE WINDS ALONG THE SIERRA FRONT
AND EASTWARD INTO PERSHING AND CHURCHILL COUNTIES THIS AFTERNOON
AND EVENING. THE WINDS WILL COMBINE WITH LOW HUMIDITY TO CREATE
CRITICAL FIRE CONDITIONS.

NVZ453-182230-
/O.UPG.KREV.FW.A.0001.060618T2100Z-060619T0300Z/
/O.EXB.KREV.FW.W.0001.060618T2300Z-060619T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
357 AM PDT SUN JUN 18 2006

...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING ACROSS THE WEST CENTRAL NEVADA BASIN AND RANGE 
FOR GUSTY WINDS AND LOW HUMIDITY
...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS BETWEEN 3O AND 35
MPH BECOMING COMMON AFTER 4 PM. THESE GUSTY WINDS WILL COMBINE
WITH HUMIDITY LEVELS IN THE SINGLE DIGITS AND TEENS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. GUSTY WINDS WILL CONTINUE WELL
INTO THE EVENING. HOWEVER...COOLING TEMPERATURES WILL ALLOW FOR
HUMIDITY RECOVERY AND IMPROVING CONDITIONS AFTER 9 PM.

FIRE CREWS AND OFFICIALS SHOULD MONITOR THE LATEST WIND AND
HUMIDITY TRENDS AS THESE CRITICAL FIRE WEATHER CONDITIONS DEVELOP
THIS AFTERNOON.

$$

NVZ450-182230-
/O.EXT.KREV.FW.W.0001.060618T2100Z-060619T0400Z/
WESTERN NEVADA SIERRA FRONT-
357 AM PDT SUN JUN 18 2006

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING ALONG THE SIERRA FRONT FOR GUSTY WINDS AND 
LOW HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE WELL INTO THE
EVENING. WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BECOME
WIDESPREAD AFTER 2 PM. THESE WINDS WILL COMBINE WITH HUMIDITY
LEVELS IN THE SINGLE DIGITS AND TEENS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS.

FIRE CREWS AND OFFICIALS SHOULD MONITOR THE LATEST WIND AND
HUMIDITY TRENDS AND PREPARE FOR CRITICAL FIRE WEATHER CONDITIONS.

$$
HOHMANN
000 
WWUS85 KREV 181106
RFWREV

RED FLAG WARNING...RESENT
NATIONAL WEATHER SERVICE RENO NV
405 AM PDT SUN JUN 18 2006

...RED FLAG WARNING FOR THE SIERRA FRONT AND PARTS OF WESTERN NEVADA 
THIS AFTERNOON AND EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

.A LOW PRESSURE TROUGH WILL INCREASE WINDS ALONG THE SIERRA FRONT
AND EASTWARD INTO PERSHING AND CHURCHILL COUNTIES THIS AFTERNOON
AND EVENING. THE WINDS WILL COMBINE WITH LOW HUMIDITY TO CREATE
CRITICAL FIRE CONDITIONS.

NVZ453-182300-
/O.UPG.KREV.FW.A.0001.060618T2100Z-060619T0300Z/
/O.EXB.KREV.FW.W.0001.060618T2300Z-060619T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
405 AM PDT SUN JUN 18 2006

...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING ACROSS THE WEST CENTRAL NEVADA BASIN AND RANGE FOR 
GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS BETWEEN 3O AND 35
MPH BECOMING COMMON AFTER 4 PM. THESE GUSTY WINDS WILL COMBINE
WITH HUMIDITY LEVELS IN THE SINGLE DIGITS AND TEENS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS. GUSTY WINDS WILL CONTINUE WELL
INTO THE EVENING. HOWEVER...COOLING TEMPERATURES WILL ALLOW FOR
HUMIDITY RECOVERY AND IMPROVING CONDITIONS AFTER 9 PM.

FIRE CREWS AND OFFICIALS SHOULD MONITOR THE LATEST WIND AND
HUMIDITY TRENDS AS THESE CRITICAL FIRE WEATHER CONDITIONS DEVELOP
THIS AFTERNOON.

$$

NVZ450-182300-
/O.EXT.KREV.FW.W.0001.060618T2100Z-060619T0400Z/
WESTERN NEVADA SIERRA FRONT-
405 AM PDT SUN JUN 18 2006

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING ALONG THE SIERRA FRONT FOR GUSTY WINDS AND 
LOW HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE WELL INTO THE
EVENING. WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BECOME
WIDESPREAD AFTER 2 PM. THESE WINDS WILL COMBINE WITH HUMIDITY
LEVELS IN THE SINGLE DIGITS AND TEENS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS.

FIRE CREWS AND OFFICIALS SHOULD MONITOR THE LATEST WIND AND
HUMIDITY TRENDS AND PREPARE FOR CRITICAL FIRE WEATHER CONDITIONS.

$$
HOHMANN
000 
WWUS85 KREV 182109
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
209 PM PDT SUN JUN 18 2006

...RED FLAG WARNING FOR THE SIERRA FRONT AND PARTS OF WESTERN
NEVADA THIS AFTERNOON AND EVENING FOR GUSTY WINDS AND LOW
HUMIDITY...

.A LOW PRESSURE TROUGH WILL INCREASE WINDS ALONG THE SIERRA FRONT
AND EASTWARD INTO PERSHING AND CHURCHILL COUNTIES THORUGH
THIS EVENING. THE WINDS WILL COMBINE WITH LOW HUMIDITY TO CREATE
CRITICAL FIRE CONDITIONS.

NVZ450-190400-
/O.CON.KREV.FW.W.0001.000000T0000Z-060619T0400Z/
WESTERN NEVADA SIERRA FRONT-
209 PM PDT SUN JUN 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE EVENING.
WINDS WILL BE WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH AND
WILL DIMINISH AFTER 8 PM. GUSTY WINDS WILL COMBINE WITH HUMIDITY
LEVELS IN THE SINGLE DIGITS AND TEENS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS.

FIRE CREWS AND OFFICIALS SHOULD MONITOR THE LATEST WIND AND
HUMIDITY TRENDS AND PREPARE FOR CRITICAL FIRE WEATHER CONDITIONS.

$$

NVZ453-190400-
/O.CON.KREV.FW.W.0001.060618T2300Z-060619T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
209 PM PDT SUN JUN 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS BETWEEN 3O AND
35 MPH AFTER 4 PM. GUSTY WINDS WILL COMBINE WITH HUMIDITY LEVELS
IN THE SINGLE DIGITS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS.
GUSTY WINDS WILL CONTINUE THROUGH THE EVENING BUT COOLING
TEMPERATURES WILL ALLOW FOR HUMIDITY RECOVERY AND IMPROVING
CONDITIONS AFTER 9 PM.

FIRE CREWS AND OFFICIALS SHOULD MONITOR THE LATEST WIND AND
HUMIDITY TRENDS AS THESE CRITICAL FIRE WEATHER CONDITIONS DEVELOP
THIS AFTERNOON.

$$
000 
WWUS85 KREV 190321
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
821 PM PDT SUN JUN 18 2006


NVZ450-453-190430-
/O.CAN.KREV.FW.W.0001.000000T0000Z-060619T0400Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
821 PM PDT SUN JUN 18 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG
WARNING. MOST WIND GUSTS HAVE DECREASED TO BELOW 30 MPH AND RELATIVE
HUMIDITIES ARE INCREASING ABOVE 15 PERCENT. LOCAL WIND GUSTS UP TO
35 MPH ARE STILL POSSIBLE THROUGH 10 PM PDT IN ZONE 450 IN WIND
PRONE AREAS...HOWEVER RELATIVE HUMIDITIES WILL REMAIN ABOVE 18
PERCENT AT THOSE LOCATIONS.

$$

BENINATO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 17, 2:21 AM PDT, 11 hours 30 minutes earlier.

Area forecast discussion, Jun 17, 2:21 AM PDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
221 AM PDT SAT JUN 17 2006

.SHORT TERM...
FLAT RIDGE OVER THE SWRN CONUS ATTM.  ON SATELLITE IMAGERY A VORT
MAX CAN BE SEEN STREAMING THROUGH THE UPPER LEVEL FLOW TOWARD THE
PACIFIC NORTHWEST.  THE LATEST GFS PICKS UP ON THIS FEATURE AND
BRINGS IT QUICKLY THROUGH SRN OREGON THIS AFTERNOON.  THIS WILL NOT
HAVE ANY APPRECIABLE EFFECT ON WEATHER IN THE KREV CWFA TODAY.

A MORE IMPRESSIVE SHORTWAVE...ALSO SHOWING UP ON SATELLITE...IS
PROGGED BY THE GFS TO BE EJECTED FROM ITS PARENT LOW IN THE GULF OF
ALASKA AND TO MOVE INTO SRN BRITISH COLUMBIA ON SUNDAY.  THIS WILL
DRIVE A BAROCLINIC ZONE INTO WA/ORE ON SUNDAY AND ITS SRN EXTENSION
INTO NRN CA AND NRN NV ON MONDAY.  THIS DEEPENING TROUGH WILL HELP
TO BREAK DOWN THE SWRN CONUS RIDGE.  WITH THE BACKING FLOW THE
RESULTING LLVL SSWLY FLOW WILL BRING PACIFIC MOISTURE INTO SRN NV.
ALTHOUGH NOT A LOT OF MOISTURE...IT WILL STILL COMBINE WITH LLVL
INSTABILITY ON MONDAY...SO HAVE KEPT SLIGHT CHANCE TSTMS IN MINERAL
AND ERN MONO COUNTIES FOR MONDAY AFTN AND EVENING.  ANY INCREASE IN
CLOUD COVER FROM THE TROUGH PASSAGE TO OUR NORTH WILL BE MINIMAL SO
EXPECT DAYTIME HIGHS AND NIGHTTIME LOW TEMPERATURES TO BE AROUND 5
DEGREES ABOVE NORMAL THROUGH MONDAY.  OHARA

.LONG TERM...TUESDAY THROUGH FRIDAY...
LITTLE CHANGE TO ONGOING FORECAST AS RIDGE TO DOMINATE LARGE SCALE
FLOW WITH WEAKNESS VICINITY OF CALIFORNIA/WEST COAST. ATMOSPHERE TO
BE QUITE DRY ESPECIALLY AT BEGINNING OF PERIOD WITH AREA OF
INSTABILITY CONFINED PRIMARILY TO THE FAVORED CONVERGENCE ZONE IN
MONO/MINERAL COUNTIES WHICH WILL ALSO BE NEAR UPPER LEVEL DIVERGENCE
ZONE OF WEAK UPPER LOW. THERE HAS BEEN SOME HINT OF SLOWLY NORTHWARD
PROGRESS OF THIS INSTABILITY FOR TWO NIGHTS NOW AND THIS FORECAST
WILL GO AHEAD AND SPREAD ISOLATED THUNDER TO ALPINE COUNTY BY FRIDAY
IN LIGHT SOUTHERLY FLOW. ACTIVITY TO BE HIGH BASED AND MOSTLY DRY.
TEMPERATURES WILL AVERAGE ABOUT 10 DEGREES ABOVE NORMAL THROUGHOUT
THE PERIOD. HOHMANN
&&

.AVIATION...
VFR. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WARNING FOR THE HUMBOLDT RIVER ABOVE RYE PATCH IN
      PERSHING COUNTY UNTIL FURTHER NOTICE.
CA...NONE.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:51 PM PDTFire Weather WatchREV14 hr

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.